MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49913
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was observed prior to opening the package for a universa firm ureteral stent set, that the product was damaged.It was observed that the stent had a "slit around the j curl".Another similar device was used to completed the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
Additional patient or event information has not been received since the last report was submitted on 03sep2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one opened package containing a universa firm stent for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device confirmed the stent and positioner, only, were received.The tether of the stent was missing.The proximal coil was torn starting at the first sideport.A review of the device history record found no non-conformances related to the reported failure mode.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cautions: tether should be removed if stent is to remain indwelling longer than 14 days.The stent was returned torn in same location as the tether was originally attached.The stent was returned without a tether.The complaint was confirmed based on customer testimony and analysis of the returned device.Cook has not established the cause of the complaint.It is possible the technique used to remove the tether contributed to the complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8957025
Report Number1820334-2019-02189
Device Sequence Number2151690
Product Code FAD
UDI-Device Identifier10827002499130
UDI-Public(01)10827002499130(17)220218(10)9529427
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberG49913
Device Catalogue NumberUFH-724-R
Device Lot Number9529427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1